MAUDE Adverse Event Report: SYNTHES GMBH 2.7 VA LCKNG SCR SLF-TPNG T8 SD REC 40; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7 VA LCKNG SCR SLF-TPNG T8 SD REC 40; SCREW, FIXATION, BONE
Catalog Number 02.211.040
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B3: only event year is known.D1, d2, d3, d4, g4-510k: this report is for an unknown screws/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon placed a plate and when inserting the 2.7 va locking screw, the screw did not lock into the plate (continued to spin).Surgeon then removed screws and plate, inserted a new plate (of a different lot number) and a new 2.7 va locking screw and the same issue occurred.The screw did not lock into the plate (continued to spin).Surgeon then tried a third plate, with a new screw and this screw successfully locked into the plate.The surgeon made it a point to express that this is not the first time this has happened and that he has spoken to other surgeons across the country who have continually run into the same issue with the 2.7 va locking system.Additional sets were provided.There was a surgical delay of 30 mins and patient consequences/outcome were reported as the patient had to have plates and screws inserted, removed and reinserted multiple times, risking effect on the quality of the bone as well as additional unnecessary time under anesthesia.The procedure was completed successfully.This report involves unknown screws.This is report 4 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported no additional fragments were created.
 
Additional Manufacturer Narrative

Brand Name
2.7 VA LCKNG SCR SLF-TPNG T8 SD REC 40
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18876911
Report Number8030965-2024-03486
Device Sequence Number7887024
Product Code HWC
UDI-Device Identifier10886982053718
UDI-Public10886982053718
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.211.040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/18/2024
04/17/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/02/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7/3.5 VA-LCP PROXIMAL OLEC PL 2H/RT/73; 2.7/3.5 VA-LCP PROXIMAL OLEC PL 2H/RT/73; UNK - SCREWS: 2.7 MM VA LOCKING
Patient SexUnknown